Alert archive / Texas / Flash Flood Warnings in 2004
Flash Flood Warning 94, NWS Fort Worth, TX
NWS Fort Worth, TX issued this flash flood warning at Jun 30, 2004, 7:32 PM CDT for Eastland County, Texas. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 30, 2004, 7:32 PM CDT (00:32 UTC)
- Expired
- Jun 30, 2004, 9:30 PM CDT
- In force
- 118 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Eastland County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.5 hours before the alert went out and 134 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1729 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1015 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 76 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.3
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS54 KFWD 010034 FFWFTW TXC133-010230- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE FORT WORTH TX 732 PM CDT WED JUN 30 2004 THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A * FLASH FLOOD WARNING FOR... EASTLAND COUNTY IN NORTH CENTRAL TEXAS * UNTIL 930 PM CDT * AT 732 PM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED A THUNDERSTORM WITH VERY HEAVY RAIN 6 MILES SOUTH OF RANGER...MOVING SOUTH AT 10 MPH. * THE HEAVIEST RAINFALL WILL AFFECT LOCATIONS BETWEEN RANGER TO LAKE LEON. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3251 9858 3251 9879 3222 9873 3232 9850 $$
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jun 30, 6:30 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jun 30, 6:30 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE FORT WORTH TX 630 PM CDT WED JUN 30 2004 .AVIATION... THUNDERSTORMS BETWEEN DFW AND ABI....WILL SINK TO THE SOUTHEAST WHILE THE STORMS BETWEEN ARCHER CITY AND AND GAINESVILLE AND IS ARE NOT EXPECTED TO AFFECT THE METROPLEX AIRPORTS. OTHER STORM NORTHWEST OF THE METROPLEX BETWEEN ARCH CITY AND DENTON...ARE EXPECTED TO WEAKEN AS THEY MOVE EAST SOUTHEAST...SO HAVE LEFT THEM OUT OF THE METROPLEX TAFS TOO. VFR CONDITIONS ARE EXPECTED TO CONTINUE THROUGH THE EARLY MORNING HOURS...WITH SOME MVFR CEILINGS EXPECTED TO DEVELOP TOWARD 08Z. A MESOSCALE CONVECTIVE COMPLEX MAY DEVELOP ACROSS THE PANHANDLE TONIGHT AND WITH A DECENT LOW LEVEL JETSTREAM...SOME OF THIS ACTIVITY WOULD MOVE INTO THE METROPLEX TOWARD DAYBREAK. THUS WILL LEAVE A PROB30 OF TSRA BETWEEN 11 AND 15Z FOR THE METROPLEX AIRPORTS. #58 && .DISCUSSION... 325 PM CDT WED JUN 30 2004 SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP ACROSS THE NORTHWEST QUADRANT OF THE CWA THIS AFTERNOON...WHERE GREATER INSOLATION HAS OCCURRED IN THE VICINITY OF SEVERAL WEAK BOUNDARIES. THIS ACTIVITY SHOULD WEAKEN AFTER SUNSET...AS AREA OF MORE WIDESPREAD RAINFALL CONTINUES MOVING INTO E/SE TEXAS...RESULTING IN A RELATIVELY CALM EVENING ACROSS NORTH TEXAS. HOWEVER...A SUBTLE BUT SIGNIFICANT PATTERN SHIFT WHICH WILL EVOLVE DURING THE NEXT 48 HOURS WHICH WILL LEAD TO AN ADDITIONAL CHANCE FOR THUNDERSTORMS THROUGH FRIDAY. SEASONABLY STRONG UPPER SPEED MAX CURRENTLY MOVING ACROSS CENTRAL BAJA WILL ALLOW TROUGH TO DEEPEN OFF THE CALIFORNIA COAST... EVENTUALLY RESULTING IN AN AMPLIFICATION OF MID-LEVEL RIDGE OVER THE ROCKIES. SREF/MM5 GUIDANCE IS IN DECENT AGREEMENT WITH THE LATEST NCEP ETA RUN IN DEVELOPING AN INCREASINGLY UPSLOPE COMPONENT TO LOW-LEVEL FLOW LATER THIS EVENING...WHICH MAY RESULT IN DEVELOPMENT OF AN MCS ACROSS SE COLORADO AREA. THIS FEATURE MAY GRAZE NORTHERN HALF OF THE FORECAST AREA ON THURSDAY MORNING...BUT A MUCH STRONGER SIGNAL FOR AN MCS APPEARS ON THURSDAY EVENING/FRIDAY MORNING...AS MID-LEVEL HEIGHT FALL MAXIMA SPREADS EASTWARD ACROSS KANSAS ALLOWING FOR A GREATER NW FLOW COMPONENT IN THE MID-LEVELS. THUS...WE WILL SKEW HIGHER POPS ACROSS NORTHERN HALF OF THE AREA TONIGHT AND INCREASE THEM EVEN FURTHER ON THURSDAY EVENING...WITH SOME LINGERING PRECIP POSSIBLE IN THE NE ZONES ON THURSDAY AND FRIDAY. MID-UPPER LEVEL HEIGHTS SHOULD BEGIN TO RISE SUFFICIENTLY TO ALLOW FOR A DRY FORECAST ON SATURDAY...ESPECIALLY WITH STRONG ANTICYCLONIC CURVATURE NOTED ACROSS TEXAS. HOWEVER...WILL UNDERCUT MOS NUMBERS BY SEVERAL DEGREES FOR MAX TEMPS...AS SATURATED GROUND WILL KEEP FULL HEATING FROM BEING REALIZED. FOR THE PERIOD FROM SUNDAY THROUGH WEDNESDAY...THERE IS CONSIDERABLE UNCERTAINTY BETWEEN GUIDANCE FROM THE ECMFW AND GFS AS TO HOW STRONG THE UPPER RIDGE WILL DEVELOP ACROSS TEXAS. THE ECMFW APPEARS TO BE MORE IN LINE WITH CLIMATOLOGY. BUT...THE GFS APPEARS TO BE MORE IN LINE WITH REALITY...AS STRENGTH OF UPPER RIDGE WILL BE DIRECTLY RELATED TO QUALITY OF GROUND MOISTURE. THUS...WILL HOLD TEMPS IN THE LOWER 90S AT MOST...AND MAINTAIN A CHANCE OF AFTERNOON/EVENING TRW...AS WEAK WESTERLY COMPONENT TO FLOW WILL MAINTAIN DRYLINE ACROSS WEST TEXAS AND LOW-LEVEL MOISTURE WILL REMAIN HIGH ACROSS THIS AREA. 65/DD && .PRELIMINARY POINT TEMPS/POPS... DALLAS-FT. WORTH, TX 71 84 70 86 / 40 40 50 40 WACO, TX 72 87 72 89 / 30 20 30 20 PARIS, TX 71 83 68 83 / 40 40 50 40 DENTON, TX 70 84 68 86 / 40 40 50 40 MCKINNEY, TX 71 83 68 85 / 40 40 50 40 DALLAS, TX 71 84 70 86 / 40 40 50 40 TERRELL, TX 72 84 70 85 / 40 40 50 40 CORSICANA, TX 72 86 72 88 / 40 40 50 40 TEMPLE, TX 72 89 73 91 / 30 20 30 20 && .FWD WATCHES/WARNINGS/ADVISORIES... TX...FLOOD WATCH UNTIL 1000 PM CDT WEDNESDAY FOR ZONES TXZ091>095... TXZ100>107...TXZ115>123...TXZ129>135...TXZ141>148...TXZ156>162... TXZ174>175. &&
Hazardous weather outlook, Jun 30, 3:23 PM CDT, 4 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 323 PM CDT WED JUN 30 2004 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-011100- ANDERSON-BELL-BOSQUE-COLLIN-COMANCHE-COOKE-CORYELL-DALLAS-DELTA- DENTON-EASTLAND-ELLIS-ERATH-FALLS-FANNIN-FREESTONE-GRAYSON-HAMILTON- HENDERSON-HILL-HOOD-HOPKINS-HUNT-JACK-JOHNSON-KAUFMAN-LAMAR-LAMPASAS- LEON-LIMESTONE-MCLENNAN-MILAM-MILLS-MONTAGUE-NAVARRO-PALO PINTO- PARKER-RAINS-ROBERTSON-ROCKWALL-SOMERVELL-STEPHENS-TARRANT-VAN ZANDT- WISE-YOUNG- 323 PM CDT WED JUN 30 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS. .DAY ONE... A FLOOD WATCH REMAINS IN EFFECT FOR ALL OF NORTH TEXAS THROUGH 10 PM THIS EVENING. THERE IS A CHANCE OF THUNDERSTORMS OVER NORTH TEXAS TONIGHT...MAINLY THIS EVENING. WITH THE GROUND SATURATED IN MOST AREAS...ADDITIONAL RAINFALL WILL RESULT IN EXCESSIVE RUNOFF...AND THE THREAT OF FLOODING. .DAYS TWO THROUGH SEVEN... ON THURSDAY...THE UPPER LEVEL WINDS WILL CHANGE FROM A PATTERN OF WIDESPREAD HEAVY RAINS...TO ONE MORE CONDUCIVE TO SCATTERED SEVERE THUNDERSTORMS. WHILE THERE IS STILL SOME UNCERTAINTY...IT APPEARS THAT SOME THUNDERSTORMS MAY BECOME SEVERE THURSDAY AFTERNOON AND EVENING IN THE NORTHERN HALF OF NORTH TEXAS. THE MAIN THREAT WILL BE FROM HIGH WINDS AND HAIL. THERE IS A CHANCE OF THUNDERSTORMS FRIDAY...AND AGAIN MONDAY AND TUESDAY. .SPOTTER CALL TO ACTION STATEMENT... OCCASIONAL SPOTTER ACTIVATION MAY BE REQUESTED FOR REPORTS OF HEAVY RAINS...HIGH WATER AND FLOODING THROUGH THIS EVENING. 42
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 30, 7:05 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 55 min |
| Jun 30, 7:55 PM CDT | Severe Thunderstorm Warning | FWD | Erath | 65 min |
| Jun 30, 8:03 PM CDT | Severe Thunderstorm Warning | FWD | Eastland | 27 min |
| Jun 30, 8:18 PM CDT | Severe Thunderstorm Warning | FWD | Comanche | 57 min |
Nearby
Flash Flood Warnings in Texas, 2004Every flash flood warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.